Oklahoma, 2015

Excessive Heat in Oklahoma, August 7 to 9, 2015

August 7 to 9, 2015 · NWS TSA · 22 events in 22 counties and zones

A ridge of high pressure in the middle and upper atmosphere centered over the south central United States promoted strong subsidence across eastern Oklahoma for several days in early August. Mostly sunny skies, unseasonably hot temperatures near 100 degrees, and unseasonably humid conditions combined to produce afternoon heat indices in the 110 to 115 degree range from August 7th through August…

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A ridge of high pressure in the middle and upper atmosphere centered over the south central United States promoted strong subsidence across eastern Oklahoma for several days in early August. Mostly sunny skies, unseasonably hot temperatures near 100 degrees, and unseasonably humid conditions combined to produce afternoon heat indices in the 110 to 115 degree range from August 7th through August 9th. Overnight temperatures only fell into the upper 70s to near 80, resulting in little relief from the heat at night.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 7, 11:48 AM CST, 12 minutes earlier.

Area forecast discussion, Aug 7, 11:48 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1248 PM CDT FRI AUG 7 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR THROUGH THE ENTIRE FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1020 AM CDT FRI AUG 7 2015/

DISCUSSION...
HOT. VERY HOT. LITTLE CHANGE WITH MORNING UPDATE.

PREV DISCUSSION... /ISSUED 547 AM CDT FRI AUG 7 2015/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE VALID PERIOD
AT ALL AREA TAF SITES.

PREV DISCUSSION... /ISSUED 243 AM CDT FRI AUG 7 2015/

DISCUSSION...
A STATIONARY FRONT LIES FROM NEAR GAGE TO STILLWATER TO OKMULGEE
AND THEN DOWN INTO THE OUACHITAS OF SOUTHEAST OKLAHOMA THIS
MORNING. SOME ELEVATED STORMS HAVE FORMED WELL NORTH OF THE FRONT
ACROSS SOUTHWEST MISSOURI...AND THERE IS A SMALL CHANCE SOME OF
THIS ACTIVITY COULD CLIP PORTIONS OF NORTHWEST ARKANSAS THIS
MORNING. THE FRONT WILL NOT MOVE MUCH TODAY...AND MOISTURE WILL
CONTINUE TO POOL ALONG IT. MEANWHILE...THE MID LEVEL RIDGE AXIS
WILL SLIDE OVERHEAD TODAY AND TOMORROW...WHILE LOW LEVEL THERMAL
FIELDS SHOW SOME WARMING FOR TODAY. THUS...THE COMBINATION OF THE
HIGH DEWPOINTS WITH THE FRONT IN THE AREA...ALONG WITH THE HEAT
WILL YIELD HEAT INDICES TO WARNING CRITERIA ACROSS MUCH OF EASTERN
OKLAHOMA AND PORTIONS OF WEST CENTRAL ARKANSAS. EVEN FAR NORTHEAST
OKLAHOMA AND A PORTION OF NORTHWEST ARKANSAS WILL REACH ADVISORY
LEVELS.

THE FRONT WILL RETREAT NORTH OUT OF THE FORECAST AREA ON
SATURDAY...THUS DEWPOINTS WILL NOT BE AS HIGH AS TODAY. AS OF
RIGHT NOW...IT DOESN'T APPEAR THAT AN EXCESSIVE HEAT WATCH IS
NEEDED FOR TOMORROW AS A RESULT...THOUGH AN ADVISORY WILL BE
NEEDED OVER A GOOD PORTION OF THE AREA.

THE DATA CONTINUES TO SUGGEST AMPLIFICATION OF THE UPPER FLOW
PATTERN OVER THE CONUS NEXT WEEK...WITH A DEEP TROUGH DEVELOPING
OVER THE EASTERN CONUS. A DECENT FRONT WILL PUSH THROUGH LATE
SUNDAY INTO MONDAY...AND SOME RELATIVELY COOLER AND DRIER
CONDITIONS ARE EXPECTED FOR A GOOD PORTION OF NEXT WEEK. RAIN
CHANCES WILL REMAIN LOW HOWEVER.

LACY

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   99  79 101  78 /  10   0   0   0
FSM  100  78 101  77 /  10   0   0   0
MLC  102  78 102  77 /  10   0   0   0
BVO   96  74 100  75 /  10   0   0   0
FYV   94  74  96  74 /  10   0   0   0
BYV   92  73  96  75 /  10   0  10   0
MKO   98  76 100  76 /  10   0   0   0
MIO   95  75  98  76 /  10   0   0   0
F10  100  77 100  77 /  10   0   0   0
HHW  102  78 102  77 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR OKZ058-063-069.

     HEAT ADVISORY FROM 1 PM TO 8 PM CDT SATURDAY FOR OKZ058-063-069.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ049-
     053>057-059>062-064>068-070>076.

     EXCESSIVE HEAT WARNING FROM 1 PM TO 8 PM CDT SATURDAY FOR OKZ049-
     053>057-059>062-064>068-070>076.

AR...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ARZ001-010.

     HEAT ADVISORY FROM 1 PM TO 8 PM CDT SATURDAY FOR ARZ001-010.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR ARZ019-
     020-029.

     EXCESSIVE HEAT WARNING FROM 1 PM TO 8 PM CDT SATURDAY FOR ARZ019-
     020-029.

&&

SHORT TERM...21
LONG TERM....06
AVIATION...21
Hazardous weather outlook, Aug 7, 6:59 AM CST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
759 AM CDT FRI AUG 7 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
759 AM CDT FRI AUG 7 2015

...DANGEROUS HEAT EXPECTED THIS AFTERNOON ACROSS MUCH OF EASTERN OKLAHOMA
AND WESTERN ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

DANGEROUS HEAT.
	RISK...SIGNIFICANT.
	AREA...MUCH OF EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...THIS AFTERNOON.

	AREA AT GREATEST RISK...LARGE URBAN AREAS.

DISCUSSION...
DANGEROUS HEAT IS EXPECTED THIS AFTERNOON ACROSS EASTERN OKLAHOMA AND
WESTERN ARKANSAS WITH HIGH TEMPERATURES FORECAST TO BE IN THE MID 90S
TO AROUND 104 DEGREES. HEAT INDEX VALUES ARE EXPECTED TO TOP OUT IN THE
103 TO 115 DEGREE RANGE THIS AFTERNOON. THEREFORE...EXCESSIVE HEAT WARNINGS
AND HEAT ADVISORIES HAVE BEEN POSTED FOR MUCH OF THE AREA FOR THIS AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...DANGEROUS HEAT POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE DANGEROUS HEAT IS EXPECTED TO REMAIN WITH THE AREA THROUGH THE
WEEKEND BEFORE A COLD FRONT MOVES THROUGH THE REGION EARLY NEXT WEEK.
THE HEAT WILL CONTINUE INTO TUESDAY ESPECIALLY SOUTH OF INTERSTATE 40.
THERE WILL BE SOME CHANCE OF SHOWERS AND THUNDERSTORMS WITH THE FRONTAL
BOUNDARY SUNDAY NIGHT INTO MONDAY NEAR THE KANSAS/OKLAHOMA BORDER.
EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 excessive heat. Local standard time, as filed.

Excessive Heat, Pushmataha

When
August 7, 12:00 PM CST to August 8, 7:00 PM CST
Where
Pushmataha forecast zone
Reported by
Official NWS Observations
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Excessive Heat, Choctaw

When
August 7, 12:00 PM CST to August 8, 7:00 PM CST
Where
Choctaw forecast zone
Reported by
Official NWS Observations
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Excessive Heat, Osage

When
August 7, 12:00 PM CST to August 9, 7:00 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Excessive Heat, Washington

When
August 7, 12:00 PM CST to August 9, 7:00 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

Excessive Heat, Nowata

When
August 7, 12:00 PM CST to August 9, 7:00 PM CST
Where
Nowata forecast zone
Reported by
Official NWS Observations
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Excessive Heat, Craig

When
August 7, 12:00 PM CST to August 9, 7:00 PM CST
Where
Craig forecast zone
Reported by
Official NWS Observations
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Excessive Heat, Pawnee

When
August 7, 12:00 PM CST to August 9, 7:00 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Excessive Heat, Tulsa

When
August 7, 12:00 PM CST to August 9, 7:00 PM CST
Where
Tulsa forecast zone
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Excessive Heat, Rogers

When
August 7, 12:00 PM CST to August 9, 7:00 PM CST
Where
Rogers forecast zone
Reported by
Official NWS Observations
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Excessive Heat, Mayes

When
August 7, 12:00 PM CST to August 8, 7:00 PM CST
Where
Mayes forecast zone
Reported by
Official NWS Observations
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

Excessive Heat, Creek

When
August 7, 12:00 PM CST to August 9, 7:00 PM CST
Where
Creek forecast zone
Reported by
Official NWS Observations
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Excessive Heat, Okfuskee

When
August 7, 12:00 PM CST to August 8, 7:00 PM CST
Where
Okfuskee forecast zone
Reported by
Official NWS Observations
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Excessive Heat, Okmulgee

When
August 7, 12:00 PM CST to August 9, 7:00 PM CST
Where
Okmulgee forecast zone
Reported by
Official NWS Observations
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Excessive Heat, Wagoner

When
August 7, 12:00 PM CST to August 9, 7:00 PM CST
Where
Wagoner forecast zone
Reported by
Official NWS Observations
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

Excessive Heat, Cherokee

When
August 7, 12:00 PM CST to August 8, 7:00 PM CST
Where
Cherokee forecast zone
Reported by
Official NWS Observations
Coordinates
35.907, -95.000 (the zone’s center; the record gives no point)

Excessive Heat, Muskogee

When
August 7, 12:00 PM CST to August 9, 7:00 PM CST
Where
Muskogee forecast zone
Reported by
Official NWS Observations
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

Excessive Heat, McIntosh

When
August 7, 12:00 PM CST to August 8, 7:00 PM CST
Where
McIntosh forecast zone
Reported by
Official NWS Observations
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

Excessive Heat, Sequoyah

When
August 7, 12:00 PM CST to August 8, 7:00 PM CST
Where
Sequoyah forecast zone
Reported by
Official NWS Observations

Excessive Heat, Pittsburg

When
August 7, 12:00 PM CST to August 8, 7:00 PM CST
Where
Pittsburg forecast zone
Reported by
Official NWS Observations
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Excessive Heat, Haskell

When
August 7, 12:00 PM CST to August 8, 7:00 PM CST
Where
Haskell forecast zone
Reported by
Official NWS Observations
Coordinates
35.225, -95.117 (the zone’s center; the record gives no point)

Excessive Heat, Latimer

When
August 7, 12:00 PM CST to August 8, 7:00 PM CST
Where
Latimer forecast zone
Reported by
Official NWS Observations
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Excessive Heat, Le Flore

When
August 7, 12:00 PM CST to August 8, 7:00 PM CST
Where
Le Flore forecast zone
Reported by
Official NWS Observations

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599701, 599702, 599703, 599704, 599705, 599707, 599708, 599709, 599710, 599712, 599713, 599714, 599715, 599716, 599717, 599718, 599719, 599720, 599721, 599722, 599723, 599724.